Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 1, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jan 19, 2010, 3:02 PM MST. It took effect at Jan 19, 2010, 6:00 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2010, 3:02 PM MST (22:02 UTC)
- In effect from
- Jan 19, 2010, 6:00 PM MST
- Expired
- Jan 20, 2010, 3:23 AM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
156 WWUS75 KTWC 192202 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 302 PM MST TUE JAN 19 2010 AZZ019-029>035-200615- /O.NEW.KTWC.WI.Y.0001.100120T0100Z-100120T1500Z/ /O.NEW.KTWC.HW.A.0001.100121T1800Z-100122T1800Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...AJO... SELLS...TUCSON...NOGALES...SIERRA VISTA 302 PM MST TUE JAN 19 2010 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST WEDNESDAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST WEDNESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * TIMING...STRONG AND GUSTY WINDS WILL DEVELOP FROM 6 PM TODAY THROUGH 8 AM WEDNESDAY MORNING. ADDITIONALLY...THERE IS A POTENTIAL FOR DAMAGING WINDS THURSDAY AFTERNOON INTO FRIDAY MORNING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE ANTICIPATED IN THE MOUNTAINS. WINDS WILL SLOWLY DIMINISH ON WEDNESDAY. HOWEVER...DAMAGING SOUTH TO SOUTHWEST WINDS MAY DEVELOP WEDNESDAY...WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL WILL INCREASE THE THREAT OF DOWNED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR HIGHER. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS DEVELOPING HIGH WIND EVENT. && $$
3 follow-up statements
866 WWUS75 KTWC 192220 AAA NPWTWC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 320 PM MST TUE JAN 19 2010 AZZ019-029>035-200630- /O.CON.KTWC.WI.Y.0001.100120T0100Z-100120T1500Z/ /O.CON.KTWC.HW.A.0001.100121T1800Z-100122T1800Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...AJO... SELLS...TUCSON...NOGALES...SIERRA VISTA 320 PM MST TUE JAN 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * TIMING...STRONG AND GUSTY WINDS WILL DEVELOP FROM 6 PM TODAY THROUGH 8 AM WEDNESDAY MORNING. ADDITIONALLY...THERE IS A POTENTIAL FOR DAMAGING WINDS THURSDAY AFTERNOON INTO FRIDAY MORNING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE ANTICIPATED IN THE MOUNTAINS. WINDS WILL SLOWLY DIMINISH ON WEDNESDAY. HOWEVER...DAMAGING SOUTH TO SOUTHWEST WINDS MAY DEVELOP THURSDAY...WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL WILL INCREASE THE THREAT OF DOWNED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR HIGHER. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS DEVELOPING HIGH WIND EVENT. && $$
526 WWUS75 KTWC 200318 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 818 PM MST TUE JAN 19 2010 AZZ019-029>035-201130- /O.CON.KTWC.WI.Y.0001.000000T0000Z-100120T1500Z/ /O.CON.KTWC.HW.A.0001.100121T1800Z-100122T1800Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...AJO... SELLS...TUCSON...NOGALES...SIERRA VISTA 818 PM MST TUE JAN 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE TO DEVELOP THROUGH 8 AM WEDNESDAY MORNING. ADDITIONALLY...THERE IS A POTENTIAL FOR DAMAGING WINDS THURSDAY AFTERNOON INTO FRIDAY MORNING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH CAN BE EXPECTED. EVEN STRONGER WINDS CAN BE ANTICIPATED IN THE MOUNTAINS. WINDS WILL SLOWLY DIMINISH ON WEDNESDAY. HOWEVER...DAMAGING SOUTH TO SOUTHWEST WINDS MAY DEVELOP THURSDAY...WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL WILL INCREASE THE THREAT OF DOWNED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR HIGHER. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS DEVELOPING HIGH WIND EVENT. && $$
878 WWUS75 KTWC 201023 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 323 AM MST WED JAN 20 2010 AZZ019-029>035-202300- /O.CAN.KTWC.WI.Y.0001.000000T0000Z-100120T1500Z/ /O.CON.KTWC.HW.A.0001.100121T1800Z-100122T1800Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...HANNAGAN MEADOW...ORACLE... PICACHO PEAK S. P....CLIFTON...SAFFORD...AJO... ORGAN PIPE CACTUS N. M....SELLS...TUCSON...MARANA... GREEN VALLEY...NOGALES...BENSON...BISBEE...DOUGLAS... SIERRA VISTA...WILLCOX 323 AM MST WED JAN 20 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY FOR THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * TIMING...STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP AS EARLY AS THURSDAY MORNING AND CONTINUE INTO FRIDAY MORNING. * WINDS...SOUTHERLY WINDS WILL INCREASE RAPIDLY THURSDAY MORNING BECOMING SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED THURSDAY NIGHT WITH 35 TO 45 MPH SUSTAINED WINDS WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE COMBINATION OF GUSTY WINDS AND RAIN SOAKED SOIL WILL INCREASE THE THREAT OF DOWNED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR HIGHER. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WATCH AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS DEVELOPING HIGH WIND EVENT. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 19, 2:24 PM MST, 38 minutes earlier.
Area forecast discussion, Jan 19, 2:24 PM MST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 224 PM MST TUE JAN 19 2010 .SYNOPSIS...A MAJOR WINTER STORM WILL AFFECT THE REGION INTO WEDNESDAY MORNING AS IT MOVES OFF THE PACIFIC AND ACROSS ARIZONA. EXPECT HEAVY VALLEY RAIN...MOUNTAIN SNOW...AND GUSTY WINDS. THERE WILL THEN BE A SHORT BREAK BEFORE AN EVEN STRONGER AND POTENTIALLY DANGEROUS WINTER STORM BRINGS HIGH WINDS...EVEN HEAVIER RAIN AND MOUNTAIN SNOW THURSDAY NIGHT INTO FRIDAY. MUCH QUIETER WEATHER IS EXPECTED THIS WEEKEND AS HIGH PRESSURE FINALLY DEVELOPS OVER THE REGION. && .DISCUSSION...WE HAVE HAD A NICE BREAK BETWEEN SYSTEMS TODAY...BUT THINGS ARE HEADING DOWNHILL FAST TO OUR W AND SW. FULL SCALE MARINE LAYER BREACH IS UNDERWAY ALL THE WAY DOWN TO THE BAJA SPUR. DEWPOINTS IN THE GULF OF CA HAVE CLIMBED INTO THE 50S WITH THE YUMA VAD WILD PROFILER SHOWING THAT THE LOW LEVEL JET IS DEVELOPING AS EXPECTED. SURFACE WINDS IN AZ AND SONORA HAVE ALSO BEGUN TO INCREASE AND BACK TO THE S-SSW AND INCREASE WHICH WILL FEED BOTH GULF OF CA AND E PACIFIC MOISTURE INTO SE AZ TONIGHT. IN ESSENCE...THIS IS AN ALMOST IDEAL SETUP FOR OUR MOUNTAINS TO GET CLOCKED...AND FOR OUR VALLEYS TO DO QUITE WELL EXCEPT FOR AN UNLUCKY RAIN-SHADOWED SPOT OR TWO. GIVEN DEEP LAYER OMEGA...12-18HRS OF DENDRITIC LAYER SATURATION...30-50KT 850-700MB UPSLOPE FLOW...AND EVEN A LITTLE CAPE WITH THE FRONT LATE TONIGHT...WE HAVE BUMPED QPFS UP A BIT CLOSER TO THE NAM12 AND CLOSE TO HPC. THAT TRANSLATES TO 0.5-1.25 IN THE VALLEYS/DESERTS AND SPOTS OF 2+" IN THE MOUNTAINS. THE INHERITED 12-20" MOUNTAIN SNOW TOTALS STILL LOOK GREAT AS DOES THE SNOW LEVEL FORECAST LOWERING TO 6KFT. EVEN THOUGH QPFS WOULD NORMALLY SUPPORT MORE MOUNTAIN SNOW...IT WILL BE HEAVY AND WET WITH RATIOS OF 10-1 AT BEST AND PROBABLY MORE LIKE 8-1. EVEN WITH THE WET SNOW...WE WILL SEE PLENTY OF BLOWING/DRIFTING AS THE LOW LEVEL JET DEVELOPS OVERNIGHT...AND AS ISOLATED THUNDERSTORMS DRAG THOSE WINDS DOWN TO THE SURFACE. IT IS FOR THIS REASON WE ARE ALSO GOING TO ISSUE A WIND ADVISORY FOR LATER TONIGHT/FRI MORNING. EXPECT WINDS TO BE STRONGEST ABOUT TWO HOURS AHEAD AND ONE HOUR BEHIND FRONTAL PASSAGE...WITH THE STRONGEST GUSTS IN AREAS JUST LEE OF MOUNTAIN RANGES LIKE THE FAR SE SIDE OF TUCSON...SIERRA VISTA...AND SAFFORD. ONCE AGAIN...WE HAVE NO REASON TO DISBELIEVE THE ALMOST UNBELIEVABLE SCENARIO THE MODELS HAVE BEEN ADVERTISING FOR DAYS ON THE THU NIGHT/FRI STORM. NONE OF US CAN REMEMBER A TIME WHEN WE HAD AN 70-80KT 850MB JET SET UP OUT OF THE GULF OF CA...OR A 3-4 POSITIVE STANDARD DEVIATION PRECIP WATER ANOMALY COINCIDE WITH 4 NEGATIVE STANDARD DEVIATION 500 HEIGHT ANOMALY. INITIAL HPC FORECAST OF 1.5-3" RAINS IN THE DESERTS/VALLEYS AND 3-5" LIQUID EQUIVALENT IN THE MOUNTAINS FROM A COUPLE OF DAYS AGO STILL LOOKS EXCELLENT. THE ONLY REAL MODEL TREND HAS BEEN TO SLOW THINGS DOWN ABOUT 3HRS WITH EACH RUN...SIMILAR TO WHAT WE HAVE BEEN EXPERIENCING WITH TONIGHT/S SYSTEM. THE BIG WILD CARD STILL INVOLVES SNOW LEVELS. IT IS NOW PRETTY LIKELY SNOW LEVELS WILL RISE BETWEEN SYSTEMS...AND AS THE LOW LEVEL THETA-E RIDGE/UPPER LEVEL AND SUBTROPICAL TAP RELOADS. DEPENDING ON THE MODEL...SNOW LEVELS RISE TO 7-8KFT BEFORE CRASHING TO 3500- 4500FT FRI. THE EXACT TIMING OF THE DROP WILL BE CRITICAL. IF IT IS LATE IN THE GAME...IT WILL EXACERBATE THE FLOOD THREAT AS MORE SNOW IS ABLE TO MELT IN THE MOUNTAINS BEFORE CHANGEOVER. IF THEY CRASH EARLY...IT WOULD REDUCE RUNOFF BUT INCREASE THE RISK OF WINTER STORM CRITERIA BEING REACHED AT LOWER ELEVATIONS. WHAT WE ARE CONFIDENT ABOUT GIVEN EXCELLENT MODEL CONSISTENCY IS THAT WINDS ARE THE GREATEST THREAT IN TERMS OF DAMAGE POTENTIAL...AT LEAST AT THIS POINT. FOR THE MOUNTAINS...WE ARE FACING OUR 2ND BLIZZARD THIS WINTER WHERE 60-80MPH WINDS ARE PROBABLY GOING TO COMBINE WITH 1-3 FEET OF SNOW. ONCE AGAIN...EXPECTED QPFS COULD ACTUALLY YIELD MORE SNOW...BUT WHEN WE START TALKING OVER 2FT OF WET SNOW...IT TENDS TO COMPACT AS IT FALLS/BLOWS/DRIFTS. WILL ISSUE WATCHES FOR THESE THREATS NOW SINCE OUR CONFIDENCE IS ALREADY AT 50 PCT THAT CRITERIA WILL BE REACHED. WE WILL NEED TO FINE TUNE BOTH AS THE EVENT APPROACHES SINCE THE HIGH WINDS COULD COME IN TWO SEPARATE WAVES /ONE LATE THU AFTERNOON DURING PEAK HEATING AND AGAIN WITH FRONTAL PASSAGE/...AND THE SNOW LEVEL ISSUE IS YET TO BE RESOLVED. HOWEVER...GIVEN THE MAGNITUDE OF THE THREAT...HAVE DECIDED TO ISSUE WITH AS MUCH LEAD TIME AS POSSIBLE TO GIVE EVERYONE MORE LEAD TIME TO PREPARE. IT IS LESS CLEAR WITH FLASH FLOOD POTENTIAL THIS FAR OUT GIVEN THE SNOW LEVEL ISSUE...SO WILL PASS ON AN FFA FOR NOW. INSTEAD...IN CONJUNCTION WITH OUR NEIGHBORS...WE HAVE ISSUED A RARELY USED ESF/HYDROLOIC OUTLOOK TO DETAIL THE THREAT OF AT LEAST SOME SMALL STREAM/URBAN PROBLEMS. SEE THE RECORDED BRIEFING...GRAPHICASTS...AND SUMMARY OF TOP 10 WETTEST JANUARYS ON RECORD POSTED ON OUR NWS TUCSON WEBSITE. THE GOOD NEWS IS THAT THE THU NIGHT/FRI SYSTEM WILL BE THE LAST FOR A FEW DAYS. AS THIS BEAST EJECTS INTO THE PLAINS...SHORT WAVE RIDGING DEVELOPS WITH THE NEXT SYSTEM DEFLECTING WELL TO THE N. MODELS HINT AND SOME TROUGHING REDEVELOPING BEYOND DAY 7...BUT NOT AT THE MAGNITUDE WE ARE SEEING THIS WEEK. && .AVIATION...EXPECT RAPID CLOUD DEVELOPMENT THRU 03Z WITH 030-050 DECKS AND MOUNTAIN OBSCURATION...FOLLOWED BY OCCASIONAL MVFR CIGS/VSBYS OVERNIGHT IN RAIN BETWEEN 06Z-18Z. SURFACE WINDS WILL INCREASE TO 15-30KTS OVERNIGHT WITH A FEW GUSTS TO 40KTS NEAR ISOLATED TSTMS. A BOUT OF LLWS CANNOT BE RULED OUT IN THE 06Z-12Z TIME PERIOD AS WINDS ABOVE 2KFT AGL INCREASE TO 40-50KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING 6PM THIS EVENING TO 11AM WED ABOVE 6500FT ZONES 19/30/33/34/35. WIND ADVISORY 8PM THIS EVENING TO 8AM WED BELOW 6500FT ALL ZONES. HIGH WIND WATCH THU AFTERNOON TO FRI MORNING BELOW 7000FT ALL ZONES. BLIZZARD WATCH THU AFTERNOON TO FRI MORNING ABOVE 7000FT ZONES 19/30/33/34/35. PYTLAK/SHOEMAKER WEATHER.GOV/TUCSON
Hazardous weather outlook, Jan 19, 9:01 AM MST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 901 AM MST TUE JAN 19 2010 AZZ019-030-033>035-201615- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 901 AM MST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNING IN EFFECT FROM 6 PM THIS AFTERNOON TO 11 AM WEDNESDAY ABOVE 6500 FEET FOR SANTA CRUZ...PIMA...GREENLEE...GRAHAM AND COCHISE COUNTIES. STORM TOTAL SNOW ACCUMULATIONS OF 12 TO 20 INCHES ARE EXPECTED ABOVE 6500 FEET. SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL LIKELY CAUSE BLOWING SNOW WITH LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A BIT OF A BREAK WEDNESDAY BEFORE A MORE SIGNIFICANT STORM WILL HIT THE AREA THURSDAY INTO FRIDAY. THIS STORM WILL PRODUCE EVEN STRONGER WINDS...LOCALLY HEAVY RAIN...AND SIGNIFICANT SNOWFALL AND BLOWING SNOW IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031-032-201615- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 901 AM MST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE ACROSS THE AREA WILL RESULT IN AREAS OF LIGHT TO MODERATE RAINFALL MAINLY FROM THIS AFTERNOON AND CONTINUING INTO TONIGHT. AS THIS STORM MOVES IN...THE GRADIENT WILL INCREASE RESULTING IN GUSTY SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A BIT OF A BREAK WEDNESDAY BEFORE A MORE SIGNIFICANT STORM WILL HIT THE AREA THURSDAY INTO FRIDAY. THIS WILL PRODUCE EVEN STRONGER WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:02 PM MST | High Wind Watch | TWC | 36 hr | |
| Jan 19, 3:17 PM MST | Blizzard Watch | TWC | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.